Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 479, NWS Memphis, TN

December 9, 2012Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 9, 2012, 8:43 PM CST for Lee County, St. Francis County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2012, 8:43 PM CST (02:43 UTC)
Expired
Dec 9, 2012, 9:15 PM CST
In force
32 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 8:52 PM CSTHAIL 15 W Marianna, ARQUARTER SIZE HAIL REPORTED ON HIGHWAY 79 5 MILES WEST OF MARIANNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 2:10 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS54 KMEG 100243
SVRMEG
ARC077-123-100315-
/O.NEW.KMEG.SV.W.0479.121210T0243Z-121210T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
843 PM CST SUN DEC 9 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 915 PM CST

* AT 843 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARIANNA...
  AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3504 9066 3485 9049 3467 9091 3485 9098
TIME...MOT...LOC 0243Z 232DEG 20KT 3482 9083

$$
1 follow-up statement
334 
WWUS54 KMEG 100301
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CST SUN DEC 9 2012

ARC077-123-100315-
/O.CON.KMEG.SV.W.0479.000000T0000Z-121210T0315Z/
LEE AR-ST. FRANCIS AR-
901 PM CST SUN DEC 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTH CENTRAL ST. FRANCIS AND NORTHEASTERN LEE COUNTIES...

AT 900 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HAYNES...OR 6 MILES NORTH OF MARIANNA...MOVING NORTHEAST AT 25 MPH. 
AN AMATEUR RADIO OPERATOR REPORTED QUARTER SIZE HAIL WITH THIS STORM 
FIVE MILES WEST OF MARIANNA AT 853 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA...
BURNT CANE...RAWLINSON...SOUDAN...CODY...RAGGIO...BALL POINT...
DANSBY...KOKOMO...GASSETT...TONGIN AND COUNCIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3474 9077 3489 9081 3504 9066 3485 9049
TIME...MOT...LOC 0300Z 232DEG 20KT 3488 9074

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 6:03 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Dec 9, 6:03 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CST SUN DEC 9 2012

.UPDATE...

UPDATED FOR THE 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 340 PM CST SUN DEC 9 2012/

DISCUSSION...
LOTS OF WEATHER TO DISCUSS AND MODELS REMARKABLE SIMILAR IN THERE
GENERAL SOLUTIONS UNTIL THE END OF THE PERIOD FOR NEXT WEEKEND.

THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO DEVELOP. DEW
POINTS HAVE RISEN INTO THE 60S IN MANY PLACES...ESPECIALLY WEST OF
THE MISSISSIPPI RIVER...THIS DUE TO A LOW LEVEL JET AND STRONG
SURFACE WINDS FROM THE SOUTH. CAPE IS NOT VERY HIGH FROM LATEST
SOUNDING FROM LZK...HOWEVER HELICITY IS OVER 300 M2/S2. MEMPHIS
SHOWING SIMILAR RESULTS FROM MODELS AND OBSERVATIONS.

THIS EVENING...EASTWARD MOVEMENT OF STORMS WILL PROGRESS WITH
FRONT...HOWEVER...THERE MAY BE SOME WEAKENING UNLESS ADVECTION OF
DEW POINTS OCCURS MORE IN EASTERN HALF OF CWA...WHICH STILL MAY HAPPEN.

HOWEVER...LIFT FROM FRONT WILL PROVIDE INSTABILITY TO PRODUCE
SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. FRONT WILL
MOVE THROUGH BY TOMORROW MORNING FOR AREAS WEST OF THE MISSISSIPPI
RIVER. AS FRONT MOVES THROUGH IN THE MORNING SOME AREAS BASICALLY
NORTH AND WEST OF MEMPHIS MAY SEE SOME SLEET...HOWEVER...GROUND
WILL BE TO WARM FOR ANY ACCUMULATION AND AIR TEMPERATURE SHOULD BE
ABOVE FREEZING SO MELTING WILL OCCUR QUICKLY. WINDS WILL SHIFT AND
BE STRONGER BEHIND FRONT. THE FRONT WILL CONTINUE TO MOVE SOUTHWEST
THROUGH FORECAST AREA ON MONDAY...EXPECT SHOWERS AND THUNDERSTORMS
MAINLY AHEAD OF FRONT.

BY TUESDAY HIGH PRESSURE BEGINS TO TAKE OVER THROUGH FRIDAY.

EXTENDED MODELS IN DISAGREEMENT WITH TIMING FOR FRONT NEXT
WEEKEND. GFS INDICATES IT MAY MOVE THROUGH ON SATURDAY...WHILE
ECMWF IS INDICATING SUNDAY. HAVE LEFT NEXT WEEKEND RELATIVELY WET
IN THE FORECAST AS UNSURE OF TIMING OF FRONT.

TLSJR

&&

.AVIATION...

00Z TAF CYCLE

MULTIPLE CLOUD DECKS PERSIST WITHIN PRE-FRONTAL MOIST WARM SECTOR
WITH MAINLY MVFR AND VFR CIGS AND UNRESTRICTED VSBYS OUTSIDE OF
CONVECTION. ALL TAF SITES REMAIN AHEAD OF THE FRONT AS OF 00Z.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AHEAD OF MORE SOLID LINE OF THUNDERSTORMS WHICH IS
CURRENTLY ALIGNED ALONG AN APPROACHING STRONG COLD FRONT. THE PRE-
FRONTAL CONVECTION WILL BE HANDLED WITH VCTS WORDING AT KMEM AND
KTUP...WITH PREVAILING TSRA AT KMKL FOR THE FIRST HOUR OF THE TAF
PERIOD. SOUTHWEST WINDS GUSTING UP TO 20 KTS WILL BE COMMON AHEAD
OF THE FRONT AT TAF SITES THIS EVENING.

THE COLD FRONT WILL BRING A PERIOD OF SHOWERS AND THUNDERSTORMS
IMPACTING KJBR FIRST BETWEEN 00Z-01Z...KMEM BETWEEN 03Z-05Z...KMKL
BETWEEN 03-07Z...AND KTUP BETWEEN 05Z-09Z. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE THIS EVENING WITH STRONG WIND
GUSTS AND HAIL. BEHIND THE FRONTAL PASSAGE GUSTY NORTHWEST WINDS
(UP TO 20 KTS) WILL BE COMMON ALONG WITH LOWERING CIGS AND VSBYS.
MVFR AND EVENTUALLY IFR CIGS MAY DEVELOP IN THE POST FRONTAL
ENVIRONMENT ALONG WITH CONTINUED RAIN CHANCES.

AS DEEP ARCTIC AIRMASS SURGES SOUTH INTO THE REGION BY EARLY
MONDAY MORNING AND A SECONDARY SHORTWAVE ACTS ON LINGERING
ATMOSPHERIC MOISTURE THERE MAY BE A PERIOD OF LIGHT RAIN AND OR
SNOW SHOWERS AT KJBR...KMEM...AND KMKL. THIS ACTIVITY SHOULD
REMAIN LIGHT AND NOT HAVE MUCH IMPACT ON AVIATION. MVFR CIGS WILL
CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. SKIES WILL
EVENTUALLY CLEAR FROM WEST TO EAST THROUGH THE AFTERNOON WITH
NORTHWEST WINDS GUSTING UP TO 25 KTS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  42  27  44 / 100  40   0   0
MKL  43  45  23  44 / 100  50  10   0
JBR  34  42  25  42 / 100  20   0   0
TUP  50  50  28  47 / 100  70  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 9, 4:32 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST SUN DEC 9 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
432 PM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A POSSIBILITY OF SEVERE WEATHER THIS EVENING...MOST
LIKELY HAZARD WOULD BE HAIL AND HIGH WINDS. THERE IS A SMALL
CHANCE FOR A TORNADO...MAINLY WEST OF THE MISSISSIPPI RIVER AND IN
TENNESSEE AND MISSISSIPPI IN COUNTIES THAT BORDER THE MISSISSIPPI RIVER.

A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS ACROSS THE MID-SOUTH
FOR ALL OF THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SOME AREAS MAY SEE SOME SLEET ON MONDAY MORNING. THERE WILL BE NO
ACCUMULATION AND THUS NO HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Dec 9, 6:44 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CST SUN DEC 9 2012

MOZ115-TNZ001-002-100115-
PEMISCOT MO-LAKE TN-OBION TN-
644 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CST FOR...

  LAKE COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES EAST OF WARDELL AT 645 PM CST...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3646 8932 3619 8960 3601 8996 3638 8984
      3639 8976 3643 8973 3640 8968 3641 8960
      3635 8953 3638 8952 3643 8955 3646 8953
      3650 8954 3650 8949 3647 8949 3646 8946
      3650 8941 3651 8931
TIME...MOT...LOC 0045Z 242DEG 36KT 3635 8968
Special weather statement, Dec 9, 6:58 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CST SUN DEC 9 2012

ARZ035-100145-
CROSS AR-
658 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CST FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF FAIR OAKS AT 659 PM
CST...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR WYNNE...SHOULD
MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3544 9105 3544 9062 3520 9061 3514 9103
      3515 9105
TIME...MOT...LOC 0059Z 261DEG 31KT 3527 9108
Special weather statement, Dec 9, 7:10 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CST SUN DEC 9 2012

ARZ027-035-100145-
CROSS AR-POINSETT AR-
710 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CST FOR...

  EXTREME NORTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF HARRISBURG AT 711 PM CST...
MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
HARRISBURG...LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3544 9089 3560 9082 3570 9033 3570 9028
      3544 9029
TIME...MOT...LOC 0111Z 249DEG 29KT 3558 9057
Special weather statement, Dec 9, 7:43 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CST SUN DEC 9 2012

ARZ027-028-100230-
MISSISSIPPI AR-POINSETT AR-
743 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CST FOR...

  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF LEPANTO AT 744 PM
CST...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR KEISER...LEPANTO...MARKED TREE...OSCEOLA AND TYRONZA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.

&&

LAT...LON 3544 9057 3582 9016 3582 8990 3544 9013
TIME...MOT...LOC 0144Z 254DEG 20KT 3558 9035
Special weather statement, Dec 9, 8:07 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CST SUN DEC 9 2012

ARZ048-049-100245-
LEE AR-ST. FRANCIS AR-
807 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES WEST OF GARRET GROVE AT 807 PM
CST...MOVING EAST AT 45 MPH.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...MARIANNA AND PALESTINE...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3501 9115 3501 9106 3502 9105 3514 9105
      3515 9067 3465 9076 3465 9106 3473 9106
      3474 9111 3486 9111 3490 9113 3491 9116
      3494 9116
TIME...MOT...LOC 0207Z 262DEG 39KT 3482 9122
Special weather statement, Dec 9, 8:26 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CST SUN DEC 9 2012

TNZ048>050-100300-
HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
826 PM CST SUN DEC 9 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CST FOR...

  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF DIXONVILLE AT 826 PM CST...
MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR COVINGTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3576 8931 3547 8926 3542 8976 3565 8968
TIME...MOT...LOC 0226Z 242DEG 17KT 3549 8971

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:22 PM CSTSpecial Weather StatementMEGPoinsett53 min
Dec 9, 6:58 PM CSTSpecial Weather StatementMEGCross47 min
Dec 9, 7:10 PM CSTSpecial Weather StatementMEGPoinsett35 min
Dec 9, 7:43 PM CSTSpecial Weather StatementMEGMississippi47 min
Dec 9, 8:07 PM CSTSpecial Weather StatementMEGLee, St. Francis38 min
Dec 9, 9:13 PM CSTSpecial Weather StatementMEGSt. Francis32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.